Alert archive / Texas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 134, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 13, 2014, 8:05 PM CDT for 5 counties in Texas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2014, 8:05 PM CDT (01:05 UTC)
- Expired
- Jun 13, 2014, 8:45 PM CDT
- In force
- 40 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
Counties Loving County, TX, Pecos County, TX, Reeves County, TX, Ward County, TX, Winkler County, TX
The radar
The Midland/Odessa radar (KMAF), 84 km from the middle of the area, began a volume at 01:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 1.1 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1046 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 2368 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.0
The text
As transmitted, in the capitals the NWS used until 2016.
928
WUUS54 KMAF 140105
SVRMAF
TXC301-371-389-475-495-140145-
/O.NEW.KMAF.SV.W.0134.140614T0105Z-140614T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
805 PM CDT FRI JUN 13 2014
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN LOVING COUNTY IN WEST TEXAS...
EXTREME NORTH CENTRAL PECOS COUNTY IN SOUTHWEST TEXAS...
WARD COUNTY IN WEST TEXAS...
SOUTHERN WINKLER COUNTY IN WEST TEXAS...
EXTREME EAST CENTRAL REEVES COUNTY IN SOUTHWEST TEXAS...
* UNTIL 845 PM CDT
* AT 759 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 8 MILES WEST OF PYOTE...OR 18
MILES NORTHEAST OF PECOS...MOVING EAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS...
PYOTE...
WICKETT...
MONAHANS...
ROY HURD MEMORIAL AIRPORT...
MONAHANS SAND HILLS STATE PARK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER...IF YOU CAN
HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK
SAFE SHELTER NOW.
&&
LAT...LON 3191 10285 3163 10280 3134 10279 3133 10338
3182 10341
TIME...MOT...LOC 0104Z 263DEG 32KT 3157 10321
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 6:26 PM CDT, 1 hour 39 minutes earlier.
Area forecast discussion, Jun 13, 6:26 PM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 626 PM CDT Fri Jun 13 2014 .DISCUSSION... && .AVIATION... Thunderstorms moving off the higher elevation will track across CNM and PEQ this evening... perhaps moving into INK and HOB. Very gusty wind and small hail will be possible with these storms... brief heavy rain could reduce visibilities into upper MVFR range. May see low clouds move into MAF and HOB after midnight. && .PREV DISCUSSION... /ISSUED 257 PM CDT Fri Jun 13 2014/ DISCUSSION... Quite a bit of moisture has backed up into West Texas this afternoon as evidenced with 60s dewpoints at GDP. This has increased instability, and daytime heating has caused convection to develop in the mountains. There is sufficient shear in southeastern New Mexico for discrete supercells to form with large hail being the primary threat and strong winds the secondary threat. The shear gets weaker further south into Texas but there is usually a small area in the lee of the Davis Mountains where low level horizontal vorticity is enhanced and so could see one or two storms go severe between Alpine and Fort Stockton as well. The GFS/ECMWF/WRF are indicating an MCS may develop later tonight in southeastern New Mexico and roll into the Permian Basin. Have increased PoPs tonight for this scenario. Tomorrow a weak dryline/trough will push east into the Permian Basin and will serve as a focus for more convection. Upper level flow will become westerly tomorrow and become more southwesterly through the period with below normal 500 mb heights for this time of year yielding mid level lapse rates favorable for a chance for convection into early next week. Timing of weak impulses with daytime heating will play a factor in how much if any convection develops so left PoPs below 15 percent past Monday. Temperatures warm over the weekend with westerly upper flow, but surface pressure falls will pull more moisture and cooler gulf air back into the CWA as upper heights back next week. This will keep highs at very reasonable levels for the extended period. Hennig FIRE WEATHER... Westerly flow will increase tomorrow, especially in the higher elevations of the Guadalupe Mountains. Brief critical fire weather conditions will be possible, but minimum afternoon humidities will be near 15 percent so widespread conditions are not expected and thus a watch will not be issued. && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. &&
Hazardous weather outlook, Jun 13, 1:44 PM CDT, 6 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 144 PM CDT FRI JUN 13 2014 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-141845- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 144 PM CDT FRI JUN 13 2014 /1244 PM MDT FRI JUN 13 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON OVER SOUTHEAST NEW MEXICO AND THE HIGHER TERRAIN OF WEST TEXAS, THEN SPREAD EASTWARD THROUGH SOUTHEAST NEW MEXICO AND THE PERMIAN BASIN TONIGHT. SOME OF THE STORMS WILL BE SEVERE WITH LARGE HAIL, DAMAGING WINDS AND LOCALLY HEAVY RAINFALL. THE MOST FAVORED AREA FOR A COMPLEX OF STORMS THIS EVENING IS GENERALLY FROM LEA COUNTY INTO THE NORTH AND NORTHWEST PERMIAN BASIN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED THUNDERSTORMS...SOME SEVERE...ARE EXPECTED SATURDAY AFTERNOON AND EVENING FROM THE BIG BEND REGION OF THE TRANS PECOS EXTENDING NORTHEAST THROUGH THE CENTRAL AND NORTHEAST PARTS OF THE PERMIAN BASIN. OTHERWISE THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY ACROSS MOST OF THE AREA AND IS POSSIBLE AGAIN SATURDAY. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Jun 13, 5:50 PM CDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
550 PM CDT FRI JUN 13 2014
NMZ028-TXZ057-058-258-132315-
EDDY COUNTY PLAINS-VAN HORN AND HIGHWAY 54 CORRIDOR-
GUADALUPE MOUNTAINS-REEVES COUNTY AND UPPER TRANS PECOS-
550 PM CDT FRI JUN 13 2014
...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
NORTH CENTRAL CULBERSON AND SOUTH CENTRAL EDDY COUNTIES UNTIL 615 PM
CDT/515 PM MDT/...
A STRONG THUNDERSTORM WAS LOCATED OVER NORTH CENTRAL CULBERSON COUNTY
AT 550 PM CDT/450 PM MDT/...MOVING EAST AT 15 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS NEAR 55 MPH... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING
ARE POSSIBLE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
FRIDAY EVENING/900 PM MDT FRIDAY EVENING/ FOR SOUTHEAST NEW MEXICO.
&&
LAT...LON 3201 10427 3189 10419 3170 10423 3176 10458
3194 10461
TIME...MOT...LOC 2250Z 262DEG 13KT 3187 10449Special weather statement, Jun 13, 5:56 PM CDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 556 PM CDT FRI JUN 13 2014 TXZ058-074-132330- DAVIS/APACHE MOUNTAINS AREA-REEVES COUNTY AND UPPER TRANS PECOS- 556 PM CDT FRI JUN 13 2014 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING NORTH CENTRAL JEFF DAVIS AND SOUTHWESTERN REEVES COUNTIES UNTIL 630 PM CDT... A STRONG THUNDERSTORM WAS LOCATED 19 MILES WEST OF TOYAHVALE AT 556 PM CDT...MOVING EAST AT 25 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS UP TO 55 MPH... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING FOR SOUTHEAST NEW MEXICO. && LAT...LON 3118 10381 3078 10376 3087 10420 3105 10420 TIME...MOT...LOC 2256Z 271DEG 22KT 3096 10409
Special weather statement, Jun 13, 6:02 PM CDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 602 PM CDT FRI JUN 13 2014 TXZ057-058-074-132330- VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA- REEVES COUNTY AND UPPER TRANS PECOS- 602 PM CDT FRI JUN 13 2014 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING CENTRAL CULBERSON...NORTH CENTRAL JEFF DAVIS AND WEST CENTRAL REEVES COUNTIES UNTIL 630 PM CDT... A STRONG THUNDERSTORM WAS LOCATED 10 MILES NORTH OF BORACHO AT 602 PM CDT...MOVING EAST AT 15 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS TO 55 MPH... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. && LAT...LON 3133 10391 3088 10398 3100 10447 3131 10453 TIME...MOT...LOC 2302Z 283DEG 14KT 3122 10436
Special weather statement, Jun 13, 7:00 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
700 PM CDT FRI JUN 13 2014
TXZ058-059-067-074-140045-
LOVING-WARD-DAVIS/APACHE MOUNTAINS AREA-
REEVES COUNTY AND UPPER TRANS PECOS-
700 PM CDT FRI JUN 13 2014
...SIGNIFICANT WEATHER ADVISORY FOR A LINE OF STRONG THUNDERSTORMS
AFFECTING NORTHEASTERN CULBERSON...NORTHWESTERN
REEVES...NORTHWESTERN WARD AND WESTERN LOVING COUNTIES UNTIL 745 PM
CDT...
THIS LINE OF THUNDERSTORMS WAS LOCATED FROM 5 MILES WEST OF ORLA TO
9 MILES WEST OF TOYAH AT 700 PM CDT...MOVING EAST AT 15 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS UP TO 55 MPH... SMALL HAIL... HEAVY RAIN... AND DEADLY
LIGHTNING ARE POSSIBLE.
&&
LAT...LON 3198 10358 3157 10348 3117 10354 3113 10413
3156 10401 3198 10413
TIME...MOT...LOC 0000Z 270DEG 12KT 3180 10397 3156 10388
3129 10393Local storm report, Jun 13, 7:36 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
736 PM CDT FRI JUN 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0726 PM TSTM WND DMG PECOS 31.41N 103.50W
06/13/2014 REEVES TX EMERGENCY MNGR
LIMBS BLOWN DOWN BY THUNDERSTORM OUTFLOW WINDS ESTIMATED
AT 55-60 MPH.
&&
70Local storm report, Jun 13, 7:50 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
750 PM CDT FRI JUN 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM TSTM WND GST 5 SW PECOS 31.36N 103.56W
06/13/2014 M59 MPH REEVES TX ASOS
MEASURED 59 MPH WIND GUST AT KPEQ.
&&
70The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 7:00 PM CDT | Special Weather Statement | MAF | Loving, Reeves | 45 min |
| Jun 13, 7:24 PM CDT | Severe Thunderstorm Warning | MAF | Loving, Reeves, Ward, Winkler | 66 min |
| Jun 13, 8:46 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Ector, Pecos, Reeves, Ward, Winkler | 44 min |
| Jun 13, 9:04 PM CDT | Special Weather Statement | MAF | Andrews | 26 min |
| Jun 13, 9:46 PM CDT | Special Weather Statement | MAF | Gaines | 29 min |
| Jun 13, 9:52 PM CDT | Areal Flood Advisory | MAF | Gaines | 113 min |
| Jun 13, 10:40 PM CDT | Special Weather Statement | MAF | Dawson, Gaines, Martin | 50 min |
| Jun 13, 10:42 PM CDT | Special Weather Statement | MAF | Reagan, Upton | 63 min |
| Jun 13, 10:53 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Ector, Martin, Midland | 67 min |
| Jun 13, 11:04 PM CDT | Special Weather Statement | MAF | Pecos | 41 min |
| Jun 13, 11:13 PM CDT | Areal Flood Advisory | MAF | Borden, Dawson, Gaines | 3 hr |
| Jun 13, 11:20 PM CDT | Special Weather Statement | MAF | Reagan | 55 min |
| Jun 13, 11:34 PM CDT | Special Weather Statement | MAF | Borden, Dawson, Scurry | 56 min |
| Jun 13, 11:49 PM CDT | Areal Flood Advisory | MAF | Borden, Dawson, Howard, Martin, Mitchell, Scurry | 3 hr |
| Jun 13, 11:51 PM CDT | Areal Flood Advisory | MAF | Reagan | 3 hr |
| Jun 13, 11:54 PM CDT | Special Weather Statement | MAF | Crane, Pecos | 66 min |
| Jun 14, 12:01 AM CDT | Areal Flood Advisory | MAF | Crane, Pecos, Ward | 3 hr |
| Jun 14, 12:02 AM CDT | Areal Flood Advisory | MAF | Pecos | 118 min |
| Jun 14, 12:05 AM CDT | Severe Thunderstorm Warning | MAF | Crane, Pecos, Upton | 55 min |
| Jun 14, 12:22 AM CDT | Special Weather Statement | MAF | Upton | 38 min |
| Jun 14, 12:37 AM CDT | Severe Thunderstorm Warning | MAF | Pecos | 38 min |
| Jun 14, 12:47 AM CDT | Areal Flood Advisory | MAF | Pecos, Terrell | 3 hr |
| Jun 14, 1:00 AM CDT | Flash Flood Warning | MAF | Pecos | 3 hr |
| Jun 14, 1:20 AM CDT | Special Weather Statement | MAF | Crockett | 55 min |
| Jun 14, 1:26 AM CDT | Severe Thunderstorm Warning | MAF | Pecos, Terrell | 64 min |
| Jun 14, 3:37 PM CDT | Special Weather Statement | MAF | Pecos | 23 min |
| Jun 14, 5:02 PM CDT | Special Weather Statement | MAF | Winkler | 28 min |
| Jun 14, 5:21 PM CDT | Special Weather Statement | MAF | Pecos | 24 min |
| Jun 14, 5:27 PM CDT | Special Weather Statement | MAF | Winkler | 33 min |
| Jun 14, 5:44 PM CDT | Special Weather Statement | MAF | Pecos | 31 min |
| Jun 14, 6:07 PM CDT | Special Weather Statement | MAF | Dawson | 23 min |
| Jun 14, 6:35 PM CDT | Special Weather Statement | MAF | Dawson | 25 min |
| Jun 14, 6:39 PM CDT | Special Weather Statement | MAF | Terrell | 36 min |
| Jun 14, 6:51 PM CDT | Special Weather Statement | MAF | Dawson | 24 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.